ROBERT TUCKER, M.S., R.Ph.; JOHN F. GENTILE, M.D.
To the editor: In a letter in the October 1982 issue, Bar-Or and associates (1) reported a case in which an intravenous line of 0.45% NaCl was established. Sodium bicarbonate had been added to the primary intravenous solution and verapamil, 5 mg, was injected through the intravenous line. An immediate precipitate was seen in the line distal to the point of injection.
We wish to report a similar incident with verapamil injection in a patient at our institution with the antibiotic nafcillin sodium (Unipen; Wyeth Laboratories; Philadelphia, Pennsylvania). Precipitation occurred on three occasions involving three different
Learn more about subscription options.
Register Now for a free account.
TUCKER R, GENTILE JF. Precipitation of Verapamil in an Intravenous Line. Ann Intern Med. 1984;101:880. doi: 10.7326/0003-4819-101-6-880_1
Download citation file:
Published: Ann Intern Med. 1984;101(6):880.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only